MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 3.5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 3.5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT TIB IMP PSC INSERT SZ 3.5, 9MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Crepitus (4893)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, after a review of imaging, surgical intervention was recommended, and a right total knee replacement was scheduled and performed on (b)(6) 2019.Following extensive rehabilitation, patient experienced swelling and pain from the total knee replacement that continues to this day.Patient experiences a sensation that the right knee is unstable, drops, and detects a clicking sensation.On or around (b)(6) 2022, patient received a phone call from her surgeon who explained that both of her total knee replacements systems were recalled and informed her that both of her knees would need to be replaced again.Patient received a letter (b)(6) on (b)(6) 2022, which provided written notice that she received defective parts from an exactech knee replacement system and that the components were being recalled.Patient followed up with a visit to her surgeon and, upon surgeon¿s advice and recommendation, scheduled a corrective right total knee replacement surgery for (b)(6) 2023.
 
Additional Manufacturer Narrative
Concomitant products: logic stem ext 14mm x 25mm (cat# 02-012-60-1425 / serial# (b)(4)).Truliant ps cem fem ps cem right sz 3.5 (cat# 02-020-11-0335 / serial# (b)(4)).Truliant tib fit tray cem sz 3.5f / 2.5t (cat# 02-022-45-3525 / serial# (b)(4)).Advanced patella 32mm 3 peg implant (cat# 200-07-32 / serial# (b)(4)).Tibial stem ext.Screw (cat# 204-70-00 / serial# (b)(4)).As reported by the legal brief, after a review of imaging, surgical intervention was recommended, and a right total knee replacement was scheduled and performed on (b)(6) 2019.Following extensive rehabilitation, patient experienced swelling and pain from the total knee replacement that continues to this day.Patient experiences a sensation that the right knee is unstable, drops, and detects a clicking sensation.On or around (b)(6) 2022, patient received a phone call from her surgeon who explained that both of her total knee replacements systems were recalled and informed her that both of her knees would need to be replaced again.Patient received a letter (b)(6) on (b)(6) 2022, which provided written notice that she received defective parts from an exactech knee replacement system and that the components were being recalled.Patient followed up with a visit to her surgeon and, upon surgeon¿s advice and recommendation, scheduled a corrective right total knee replacement surgery for (b)(6) 2023.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent pain and upcoming revision cannot be conclusively determined; however it is most likely related to patient conditions as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.

Brand Name
TRULIANT TIB IMP PSC INSERT SZ 3.5, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15962020
Report Number1038671-2022-01587
Device Sequence Number20215339
Product Code JWH
UDI-Device Identifier10885862305169
UDI-Public10885862305169
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2025
Device Model NumberTRULIANT TIB IMP PSC INSERT SZ 3.5, 9MM
Device Catalogue Number02-022-44-3509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale